Oculogyric Crisis

Good day everyone. Alhamdulillah am still breathing in the name of Allah on HIS beautiful earth. First of all, be grateful to all that i have currently. Even it’s small, little, a bit or not much at all, everything comes from HIM. Maybe HE will give me more so much more in the future. How are you guys out there? good? great? or awesome? Am feeling so much better after one week resting at home. Today I wanna share with you guys what happen to me last week. Remember when i said am not in good condition? Yes, i am not in good condition for the past two weeks. Finally, on the very fine Monday afternoon, I’ve got admitted in hospital. you wanna why? Oculogyric Crisis. Let me explain what is (OGC).

According to trusted source, Oculogyric Crisis (OGC) is the name of a dystonic reaction to certain drugs or medical conditions characterized by a prolonged involuntary upward deviation of the eyes. The term “oculogyric” refers to the bilateral elevation of the visual gaze, but several other responses are associated with the crisis.

Initial symptoms include restlessness, agitation, malaise, or a fixed stare. Then comes the more characteristically described extreme and sustained upward deviation of the eyes. In addition, the eyes may converge, deviate upward and laterally, or deviate downward. The most frequently reported associated findings are backwards and lateral flexion of the neck, widely opened mouth, tongue protrusion, and ocular pain. However it may also be associated with intensely painful jaw spasm which may result in the breaking of a tooth. A wave of exhaustion may follow an episode. The abrupt termination of the psychiatric symptoms at the conclusion of the crisis is most striking. Other features that are noted during attacks include mutism, palilalia, eye blinking, lacrimation, pupil dilation, drooling, respiratory dyskinesia, increased blood pressure and heart rate, facial flushing, headache, vertigo, anxiety, agitation, compulsive thinking, paranoia, depression, recurrent fixed ideas, depersonalization, violence, and obscene language. I know that is a bit of scientific name in it, you can just google it if you wanna know more.

From all the above explanation, you wanna know what i have to avoid? Maxolon Metoclopramide. According to doctor, not all patients will get the side effects. I’ve been taken this after for a few meal already. Metoclopramide is a “prokinetic” drug that stimulates the muscles of the gastrointestinal tract including the muscles of the lower esophageal sphincter, stomach, and small intestine by interacting with receptors for acetylcholine and dopamine ongastrointestinal muscles and nerves. In other word, my body cannot accept the intake of this drugs. I’ve been through the critical stage where sustained upward deviation of my eyes, lateral flexion of my neck, intensely painful jaw spasm and breaking of my tooth. I’ts my first time experienced this situation. According to doctor, it will occur again if am taking this next time. So now i have to remember what should i avoid every time visiting clinic or hospital. Pretty scary. Critical situation and experienced i wont forget for all my life.

I hope am giving some information that is relevant enough for you guys out there to understand and be alert. Thank you to my family especially my parent that always be there for me. Enjoy weekend peeps!

Love,

F.

xo

 

 

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s